Chihuahua People Forum banner

1 - 4 of 4 Posts

·
Registered
Joined
·
6,172 Posts
Discussion Starter · #1 ·
Hi all: Well poor Bonnie was really sick yesterday, after her distemper/parvo etc shot. My vet wanted one more just 'to make sure she is protected'. She is 5.6 months old. I got her 5 weeks ago. She got the shot Monday afternoon. Was fine Monday. I woke up Tuesday, and there was no puppy bounding at the pen to get out. She was lying in her bed, looking so miserable. Diarrhea. Did eat a little bit, but just wanted to sleep. I called the vet, so gave me some syringes with a TINY amount of a morphine type medicine, for pain. I gave her one dose. Later on when I gave her more food, she was really acting weird. First, one paw went way up, she'd look at it, and finally put it down, then a hind paw went up. I decided to call the vet, who said come in now. Well, she examined her, and decided that the morphine dose, made her a little dopey! Took her home. Sitting on the couch with her, I saw a FLEA! OMG! Poor thing got a warm bath on the spot. I used dawn. She was so good. I wrapped her up in a blanket, until she was almost dry. No more chewing of the feet. Poor thing. I washed her bedding. Hopefully that's the end of the flea/s. She is mostly an inside dog, so I must have picked a flea at the vets? She was in her carrier in the waiting room. Next year I'll pretreat with Benedryl. Sorry for the long post.
 

·
Registered
Joined
·
4,436 Posts
Wow!! I hope she's doing better!! How scary! Poor little baby! Definitely pretreat & also please be wary when any vet wants to give more meds just to be on the safe side. Too many meds at one time for these little guys could be serious. It doesn't hurt to say NO, maybe in a few days.
 

·
Registered
Joined
·
14,441 Posts
I would titer her from now on. Once they have a vaccine reaction it only gets worse. Sorry that happened, she sounds like she felt miserable. Glad you took her back to the vet. Make sure they write vaccine reaction in her chart and just titer from now on.
 

·
Registered
Joined
·
3,889 Posts
I agree with that it only gets worse! Ninja reacted 2 weeks later after getting the benedryl shot and having tabs of benedryl for 3 days after he had hives from head to toe I had to give him cool baths for the itchies. Vets push way too hard for "one
More" ninja hasn't had a shot since like 2009 and he's very healthy.
 
1 - 4 of 4 Posts
Top